Forum home General Chat General chat

Skin acne coming off the pill 😩

Hello all you lovely mummy to be's! 

Ive just joined this site today so I apologise if I'm not up to the short terms for things! 

So me and hubby were planning on trying for a family from this month, but unfortunately my periods still have not returned since coming off the pill in January! its been about 7 months now, with no bleed.. has anyone else waited this long? I've had like 1-2 tiny tiny bit of spotting very far apart from each other and more mixed in with discharge not like it's even trying to bleed. 

Also so my skin has went MAD! I have always had clear beautiful skin, my trade is skin care specialist in the beauty industry so it has always been immaculate And well cared for.. but after 2 months I would say off coming of my pill (marvelon) which I was on for 7 years, my skin has broke out! It's horrible! Loads and loads of little under the skin bumps, combined with red scabby spots, some pussy ones and they're everywhere! forhead, cheeks, chin I can't escape them! I was giving acnecide By the dr which did nothing but make me itch, and she's swapped me onto a stronger cream to try this week. I know it's hormone related although all my bloods for hormones came back normal, so no skin care creams are going to help, but it's just frustrating and I wanted to know how long it takes before it settles if you've been in my position? 

so basically how long did it take for your natural cycle to return after leaving the pill.. what was it like was it the worst thing ever? And when will my skin go back to normal :-( 

thanks girls

sophie xxx

Replies

  • Hi Sophie,

    I have been off the mini pill now for about just under a year. I was on it for about 2 year prior (and also the normal standard pill the type you have a period with before that) but I could just not get on with it at all - Instead of having no periods at all, I ended up having them all the time, plus mood swings etc.

    When I came off it they went back to normal straight away, but you were on it longer so it may take a bit longer for you?

    I have always had really skin too (probably because of the pill) I would keep trying the cream the doctor gave you - I once had a cream from the Dr's called Duac which is a type of bleach for spots (this was when I was much much younger going through puberty)

    I hope this helps you!!

  • In fact, it has been shown that contraceptives improve skin in women who use birth control pills, especially estrogen-based pills.
  • In fact, it has been shown that contraceptives improve skin in women who use birth control pills, especially estrogen-based pills. A dermatologist near me recommends oral contraceptives in particular situations when acne consists of many black and white spots. However, many dermatologists who prescribe oral contraceptives to treat acne recommend long-term therapy, likely to last a year or more. Fortunately, today's contraceptives contain lower doses of estrogen and progesterone than in the past, significantly reducing the medical risks of these drugs.
Sign In or Register to comment.

Featured Discussions